Scalar problems in junctions of rods and a plate II. Self-adjoint extensions and simulation models

R. Bunoiu, G. Cardone, S.A. Nazarov

Research output

5 Citations (Scopus)

Abstract

In this work we deal with a scalar spectral mixed boundary value problem in a spacial junction of thin rods and a plate. Constructing asymptotics of the eigenvalues, we employ two equipollent asymptotic models posed on the skeleton of the junction, that is, a hybrid domain. We, first, use the technique of self-adjoint extensions and, second, we impose algebraic conditions at the junction points in order to compile a problem in a function space with detached asymptotics. The latter problem is involved into a symmetric generalized Green formula and, therefore, admits the variational formulation. In comparison with a primordial asymptotic procedure, these two models provide much better proximity of the spectra of the problems in the spacial junction and in its skeleton. However, they exhibit the negative spectrum of finite multiplicity and for these "parasitic" eigenvalues we derive asymptotic formulas to demonstrate that they do not belong to the service area of the developed asymptotic models.

Original languageEnglish
Pages (from-to)481-508
Number of pages28
JournalESAIM: Mathematical Modelling and Numerical Analysis
Volume52
Issue number2
DOIs
Publication statusPublished - 1 Mar 2018

Scopus subject areas

  • Analysis
  • Numerical Analysis
  • Modelling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Scalar problems in junctions of rods and a plate II. Self-adjoint extensions and simulation models'. Together they form a unique fingerprint.

  • Cite this